Advertisement

Reactions Weekly

, Volume 1713, Issue 1, pp 32–32 | Cite as

Antibiotics

Delayed hypersensitivity manifesting as aseptic meningitis: 2 case reports
Case report
  • 87 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case report, two women were described [including one women in her fifties; ages at the time of events onsets not stated], who developed aseptic meningitis during treatment with amoxicillin/clavulanic acid and amoxicillin [not all routes, dosages, duration of treatments to reactions onset stated].

Patient 1: The woman in her 50s received amoxicillin/clavulanic acid. However, 7 days after receiving the first dose of amoxicillin/clavulanic acid, she developed fever and headache. CSF examination showed lymphocytic pleocytosis and high protein level. She was diagnosed with aseptic meningitis (first episode) secondary to amoxicillin/clavulanic acid. She again developed aseptic meningitis (second episode), 3 days after receiving amoxicillin (along with clarithromycin) for Helicobac...

Reference

  1. Castagna J, et al. Drug-induced aseptic meningitis: A possible T-cell-mediated hypersensitivity. Journal of Allergy and Clinical Immunology: In Practice 6: 1409-1411, No. 4, Jul-Aug 2018. Available from: URL: http://doi.org/10.1016/j.jaip.2017.11.034 - FranceCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations